Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 13, 2000, 8:05 PM CDT for Bailey County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2000, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 13, 2000, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bailey County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 140107 SVRLBB TXC017-140130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 805 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BAILEY COUNTY IN TEXAS * UNTIL 830 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF MULESHOE WILDLIFE REF....OR ABOUT 13 MILES NORTH OF MORTON...MOVING SOUTHEAST AROUND 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS IN EXCESS OF 60 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BULA AND ENOCHS... NEEDMORE AND MULESHOE WILDLIFE REF.... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3385 10285 3384 10262 3407 10261 3408 10285
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT THU JUL 13 2000 SOME CIRCULATION IN CONVECTIVE REMNANTS PLUS STRONG DIFFERENTIAL HEATING AROUND PERIPHERY OF CLOUD AREA NOTED EARLY THIS AFTERNOON. 1ST PERIOD POPS DEPEND LARGELY ON EVOLUTION NEXT FEW HOURS. AT THIS POINT WOULD ESTIMATE 20-30% COVERAGE FRIDAY AFTERNOON, MAINLY WESTERN HALF OF THE AREA, WITH DECREASING CHANCES THEREAFTER. LOCAL HEAVY RAIN A RISK WITH ANY STORMS THROUGH SATURDAY OWING TO WEAK STEERING FLOW AND CONTINUED HIGH ATMOSPHERIC MOISTURE. EXTENDED LOOKS GENERALLY DRY WITH ABOVE AVERAGE TEMPERATURES. PRELIMINARY... FRIONA 66/91/67/ 94 3311 TULIA/BROWNFIELD/LUBBOCK 67/94/69/ 97 2211 CHILDRESS/ASPERMONT 72/97/75/100 11-- .LBB...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.